question-icon

What are the after effects of Eslo overdose?

default
Posted on Tue, 1 Dec 2015
Question: What does overdose of ESLO 5mg results in >
doctor
Answered by Dr. Priyank Mody (2 hours later)
Brief Answer:
Decreased blood pressure, increased pulse, breathing difficulties are some

Detailed Answer:
Hello, I am Dr. Mody and I will be addressing your concern .
Eslo is the most commonly used anti hypertensive medication and it contains amlodipine. Most preparation contains 5 me tab .
Consideri your age I presume it's accidental over dosage . If you have taken more than 10 mg. I would request you to go to a nearby hospital and consider close monitoring and treatment .
As amlodipine is a long acting medication prolonged monitoring for 48 hours is recommended.
Priority is to decrease the amount to ingested tabs to be absorbed. So charcoal tables , gastric lavage is to be done at earliest
1) As it's used for treating hypertension. The most important problem with overdose is decrease in blood pressure . Keep monitoring the same and report if it stays below 100 mm systolic (upper pressure) and there will be reflex tachycardia ( high pulse rate more than 100 / min )
Fluid replacement and sos inotropic support is required in a hospital setting
2) keep a track on ionic calcium / abg . Decrease calcium and metabolic acidosis is to look for
3) if any breathing difficulty , consider pulmonary edema and immediate medical attention to be sought.
Let me know how many tabs have been consumed , any other tabs along with it and I in this case it's always better to be safe than sorry , so consult a nearby hospital .
Let me know if any help required.
Regards Dr Priyank Mody
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Priyank Mody (5 hours later)
more than 100mg.My friend took more than 30 tablets of ESLO 5mg. In hospital now. What are his chances of survival ? What are implications ? So worried..
doctor
Answered by Dr. Priyank Mody (3 hours later)
Brief Answer:
Be reassured , your friend will be saved for sure with optimum medical mana

Detailed Answer:
Hello ,
As I start I would like to reassure you not to worry .
As your friend is already in a hospital, he / she would be getting proper medical care .
Two important aspects of treatment is
1) trying to decrease as much absorption as possible
2) supportive treatment as there is no definitive antidote for amlodipine, and fluids , inotropic to increase blood pressure, calcium glucose , glucagon if available, diuretics is pulmonary edema sos ventilation and maintenance of vitals will be the key in next 48 hours .
However in a properly equipped hospital I don't forsee death if no other risk factors . They should be able to wean of the patient with 100 % success rate in such young patient.
Regards Dr Priyank Mody, XXXXXXX
Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
Answered by
Dr.
Dr. Priyank Mody

Cardiologist

Practicing since :2009

Answered : 917 Questions

premium_optimized

The User accepted the expert's answer

Share on
What are the after effects of Eslo overdose?

Brief Answer: Decreased blood pressure, increased pulse, breathing difficulties are some Detailed Answer: Hello, I am Dr. Mody and I will be addressing your concern . Eslo is the most commonly used anti hypertensive medication and it contains amlodipine. Most preparation contains 5 me tab . Consideri your age I presume it's accidental over dosage . If you have taken more than 10 mg. I would request you to go to a nearby hospital and consider close monitoring and treatment . As amlodipine is a long acting medication prolonged monitoring for 48 hours is recommended. Priority is to decrease the amount to ingested tabs to be absorbed. So charcoal tables , gastric lavage is to be done at earliest 1) As it's used for treating hypertension. The most important problem with overdose is decrease in blood pressure . Keep monitoring the same and report if it stays below 100 mm systolic (upper pressure) and there will be reflex tachycardia ( high pulse rate more than 100 / min ) Fluid replacement and sos inotropic support is required in a hospital setting 2) keep a track on ionic calcium / abg . Decrease calcium and metabolic acidosis is to look for 3) if any breathing difficulty , consider pulmonary edema and immediate medical attention to be sought. Let me know how many tabs have been consumed , any other tabs along with it and I in this case it's always better to be safe than sorry , so consult a nearby hospital . Let me know if any help required. Regards Dr Priyank Mody